MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE 4.5X40 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE 4.5X40 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04540M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
A physician reported that two yukon polyaxial screws implanted at s2, "snapped just below the tulip head of the screws." the patient has been revised.This report represents the second of the two yukon polyaxial screws.
 
Event or Problem Description
A physician reported that two yukon polyaxial screws implanted at s2, "snapped just below the tulip head of the screws." the patient has been scheduled for revision surgery.This report represents the second of the two yukon polyaxial screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device remains implanted in the patient so evaluation can not be performed.Manufacturing records could not be reviewed as no lot number was provided.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.The patient was approximately two-years old at the time of initial surgery and no complications were reported during the initial surgery.Per email correspondence, the patient is a very active young child and, "would wiggle around a lot." internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.The most likely root cause of reported event is high activity level of patient.

Brand Name
POLYAXIAL SCREW ML; SIZE 4.5X40 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11269864
Report Number3004774118-2021-00029
Device Sequence Number17073920
Product Code NKG
UDI-Device Identifier10888857351691
UDI-Public10888857351691
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04540M
Device Catalogue Number7601-04540M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/03/2021
04/30/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/26/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR